Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Hyperthyroidism


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 08/1/2000]
Question: I am a 25 year old woman who recently had a baby. During my six-week check-up, my doctor noticed that my thyroid glands seemed swollen. He ordered some blood tests that came back showing that I may have hyperthyroidism. Again, I took blood tests. My doctor called with the results, and told me that I was "borderline" and that I should get more blood tests in three months. My T4 was 1.41, and my TSH was .09. Lately, I've been waking up with aching muscles, I have been having a hard time sleeping at night (very restless), and tonight I noticed that one of my arms/hand is shaking for no apparent reason. First of all, I would like to know what a normal TSH level is, and are these problems that I am having symptomatic of hyperthryoidism?

Answer: Normal lab values vary somewhat but usually are 0.9 to 5.0 in most labs. A free T3 as well as a thyroid scan and uptake would be the next step to see if you are hyperthyroid. The symptoms could be from hyperthyroidism, but so can many and there are no specific symptoms per se. A fast heart rate is usually suggestive of a young person(above 95)

[posted 07/1/2000]
Question: I have had Hyperthyroidism in 94 & 95 and got it into remission until 3 weeks ago and they said that it has come back again. They gave me Tapazole for the treatment this time instead of the Propylthiouracil. I started with head aches and now I am whepped up all over from my feet to the top of my head. I have called my regular doctor and he said to go back to the Thyroid Dr., that he got me into this and he can get me out of it. The Thyroid Dr. says go to a skin Dr. I need help now as it takes days to weeks to get an appointment. I am taking Benidryl now and using cortaid cream. Is there anything else that I can do??? Please give me some help. Please e-mail me at samoore@up-link.net Thank you very much.

Answer: If the skin changes are due to the Tapazole most mds would stop the Tapazole. PTU would probably be ok, but most would recommend I131(radioactive iodine) treatment since you have had recurring hyperthyroidism and put an end to this once and for all.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.

Send your impressions, comments, thoughts, etc. to webmaster@druginfonet.com






HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.